Topological Methods in Nonlinear Analysis

Concentration of solutions for a nonlinear elliptic problem with nearly critical exponent

Jan Chabrowski and Shusen Yan

Full-text: Open access

Abstract

We construct solutions of the Dirichlet problem (1.1)-(1.3) concentrating at strict local maximum point of the coefficient $Q$ either at the boundary or in the interior of $\Omega$. We also prove the existence of solutions concentrating at an interior strict local minimum point of $Q$.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 13, Number 2 (1999), 199-233.

Dates
First available in Project Euclid: 29 September 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1475178879

Mathematical Reviews number (MathSciNet)
MR1742221

Zentralblatt MATH identifier
0956.35048

Citation

Chabrowski, Jan; Yan, Shusen. Concentration of solutions for a nonlinear elliptic problem with nearly critical exponent. Topol. Methods Nonlinear Anal. 13 (1999), no. 2, 199--233. https://projecteuclid.org/euclid.tmna/1475178879


Export citation

References

  • Adimurthi, G. Mancini and S. L. Yadava, The role of mean curvature in a semilinear Neumann problem involving the critical Sobolev exponent , Comm. Partial Differential Equations, 20 (1995), 591–631 \ref \key 2
  • Adimurthi, F. Pacella and S. L. Yadava, Interaction between the geometry of the boundary and positive solutions of a semilinear Neumann problem with critical nonlinearity , J. Funct. Anal., 113(1993), 318–350 \ref \key 3
  • A. Bahri, Critical points at infinity in some variational problems , Research Notes in Mathematics, 182 , Longman–Pitman (1989) \ref \key 4
  • A. Bahri and J. M. Coron, On a nonlinear elliptic equation involving the Sobolev exponent: the effect of the topology of the domain , Comm. Pure Appl. Math., 41(1988), 253–294 \ref \key 5
  • A. Bahri, Y. Y. Li and O. Rey, On a variational problem with lack of compactness: the topological effect of the critical point at infinity , Calc. Var. Partial Differential Equations, 3(1995), 67–93 \ref \key 6
  • P. Bates, E. N. Dancer and J. Shi, Multi-spike stationary solutions on the Cahn–Hilliard equation in higher demension and instability , Adv. Differential Equations, 4(1999), 1–69 \ref \key 7
  • V. Benci and G. Cerami, The effect of the domain topology on the number of positive solutions of nonlinear elliptic problems , Arch. Rational Mech. Anal., 114(1991), 79–93 \ref \key 8 ––––, The multiple positive solutions of some elliptic problems via the Morse theory and the domain topology , Calc. Var. Partial Differential Equations, 2(1994), 29–48 \ref \key 9
  • D. Cao and J. Chabrowski, On the number of positive solutions for nonhomogeneous semilinear elliptic problem , Adv. Differential Equations, 1(1996), 753–772 \ref \key 10
  • D. Cao, E. N. Dancer, E. Noussair and S. Yan, On the existence and profile of multi-peaked solutions to singularly perturbed semilinear Dirichlet problems , Discrete Cont. Dynam. Systems, 2(1996), 221–236 \ref \key 11
  • D. Cao and E. Noussair, Multiplicity of positive and nodal solutions for nonlinear elliptic problems on $R^N$ , Ann. Inst. H. Poincaré Anal. Non linéaire, 13(1996), 567–588 \ref \key 12
  • D. Cao, E. Noussair and S. Yan, Solutions with multiple peaks for nonlinear elliptic equations , Proc. Roy. Soc. Edinburgh Sect. A, 129 (1999), 235–264 \ref \key 13 ––––, Existence and uniqueness results on single-peaked solutions of a nonlinear problem , Ann. Inst. H. Poincaré Anal. Non Linéaire, 15(1998), 73–111 \ref \key 14
  • D. Cao and X. Zhong, Multiplicity of positive solutions for semilinear elliptic equations involving the critical Sobolev exponents , Nonlinear Anal., 29 (1997), 461–483 \ref \key 15
  • G. Cerami and D. Passaseo, Multiplicity results of positive solution for nonlinear elliptic problems in exterior domain with “rich” topology , Nonlinear Anal., 18(1992), 109–119 \ref \key 16 ––––, Existence and multiplicity results for semilinear elliptic Dirichlet problems in exterior domains , Nonlinear Anal., 24(1995), 1533-1547 \ref \key 17
  • M. del Pino and P. Felmer, Multi-peak bound states for nonlinear Schrödinger equations , Ann. Inst. H. Poincaré Anal. Non Linéaire, 15(1998), 127–149 \ref \key 18
  • E. N. Dancer, The effect of the domain shape on the number of positive solutions of certain ninlinear equations, II , J. Differential Equations, 87(1989), 120–156 \ref \key 19
  • E. N. Dancer and S. Yan, Multipeak solutions for a singularly perturbed Neumann problem , Pacific J. Math., 189(1999), 241–262 \ref \key 20
  • B. Gidas, W. M. Ni and L. Nirenberg, Symmetry and related properties via the maximum principle , Comm. Math. Phys., 68(1979), 209–243 \ref \key 21
  • L. Glangetas, Uniqueness of positive solution of a nonlinear elliptic equation involving the critical exponent , Nonlinear Anal., 20(1993), 571–603 \ref \key 22
  • C. Gui, Multipeak solutions for a semilinear Neumann problem , Duke Math. J., 84(1996), 739–769 \ref \key 23 ––––, Existence of multi-bump solutions for nonlinear Schrödinger equations via variational method , Comm. PartiaL Differential Equations, 21(1996), 787–820 \ref \key 24
  • C. Gui and N. Ghoussoub, Multi-peak solutions for a semilinear Neumann problem involving the critical Sobolev exponent , preprint \ref \key 25
  • Y. Y. Li, On a singularly perturbed elliptic equation , Adv. Differential Equations, 2(1997), 955–980 \ref \key 26 ––––, On a singularly perturbed equation with Neumann boundary condition , preprint \ref \key 27
  • W. M. Ni, X. Pan and I. Takagi, Singular behavior of least-energy solutions of a semilinear Neumann Problem involving critical Sobolev exponents , Duke Math. J., 67(1992), 1–20 \ref \key 28
  • W. M. Ni and I. Takagi, On the shape of the least energy solution to a semilinear Neumann problem , Comm. Pure Appl. Math., 41(1991), 819–851 \ref \key 29 ––––, Locating the peaks of least energy solutions to a semilinear Neumann problem , Duke Math. J., 70(1993), 247–281 \ref \key 30
  • W. M. Ni and J. Wei, On the location and profile of spike-layer solutions to singularly perturbed semilinear Dirichlet problems , Comm. Pure Appl. Math., 48(1995), 731–768 \ref \key 31
  • E. S. Noussair and S. Yan, The effect of the domain geometry in singular perturbation problems , Proc. London Math. Soc., 76(1998), 427–452 \ref \key 32 ––––, On the positive multipeak solutions of a nonlinear elliptic problem , Proc. London Math. Soc. \ref \key 33
  • Y. J. Oh, On the positive multi-lump bounded states of nonlinear Schrödinger equations under multiple well potential , Comm. Math. Phys., 131(1990), 223–253 \ref \key 34
  • O. Rey, The role of the Green's function in a non-linear elliptic equation involving the critical Sobolev exponent , J. Funct. Anal., 89(1990), 1–52 \ref \key 35
  • Z. Q. Wang, On the existence of multiple single-peaked solution for a semilinear Neumann problem , Arch. Rational Mech. Anal., 120(1992), 375–399 \ref \key 36 ––––, The effect of the domain geometry on the number of positive solutions of Neumann problems with critical exponents , Differential Integral Equations, 8(1995), 1533–1554 \ref \key 37
  • J. Wei, On the boundary spike layer solutions to a singularly perturbed Neumann problem , J. Differential Equations, 134(1997), 104–133 \ref \key 38
  • S. Yan, Multipeak solutions for a nonlinear Neumann problem in exterior domain , preprint